Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2007, 11:26 AM CDT for Crawford County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 11:26 AM CDT (16:26 UTC)
- Expired
- May 15, 2007, 12:06 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 11:30 AM CDT | HAIL 0.75 | 2 Sw Mountainburg, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 151626 SVRTSA ARC033-151730- /O.NEW.KTSA.SV.W.0093.070515T1626Z-070515T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1126 AM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS * UNTIL 1230 PM CDT * AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ALMA...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DYER... MOUNTAINBURG AND CHESTER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3566 9429 3545 9427 3545 9408 3571 9404 $$
1 follow-up statement
000 WWUS54 KTSA 151706 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1206 PM CDT TUE MAY 15 2007 ARC033-151716- /O.CAN.KTSA.SV.W.0093.000000T0000Z-070515T1730Z/ CRAWFORD AR- 1206 PM CDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3566 9429 3545 9427 3545 9408 3571 9404 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:34 AM CDT, 52 minutes earlier.
Area forecast discussion, May 15, 10:34 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1034 AM CDT TUE MAY 15 2007 .UPDATE... ALREADY SENT UPDATE TO TWEAK POPS FOR THE REMAINDER OF THE MORNING HOURS INTO THIS AFTERNOON. ELEVATED SHOWERS/THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE COLD FRONT IS LOCATED JUST NORTHWEST OF CWA...CURRENTLY MOVING THROUGH NORTH CENTRAL OKLAHOMA. A FEW OF THE ELEVATED STORMS COULD BE STRONG THIS MORNING...BUT THE PRIMARY CHANCE FOR SEVERE WEATHER SHOULD BE LATER THIS AFTERNOON ACROSS NORTHWEST ARKANSAS AS COLD FRONT MOVES INTO AFOREMENTIONED AREA. SEVERE POTENTIAL WILL LIKELY DEPEND ON HOW WIDESPREAD ELEVATED CONVECTION BECOMES AND HOW MUCH SURFACE BASED INSTABILITY CAN BE MAINTAINED/REALIZED WITH MAIN FRONTAL BOUNDARY. REGARDLESS...WIND FIELDS ALOFT WILL BE MARGINAL ...KEEPING OVERALL SEVERE WEATHER CHANCES MORE LIMITED THAN OTHERWISE EXPECTED WITH A FROPA IN MID MAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....23
Hazardous weather outlook, May 15, 5:08 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT TUE MAY 15 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CDT TUE MAY 15 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...AFTERNOON. DISCUSSION... A COLD FRONT WILL PUSH THROUGH THE AREA TODAY...ADVANCING TO NEAR INTERSTATE 44 BY NOON AND INTO FAR SOUTHEASTERN OKLAHOMA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ONGOING NORTH OF THE FRONT IN CENTRAL KANSAS WILL CONTINUE TO DEVELOP SOUTH AND WILL AFFECT PARTS OF NORTHEAST OKLAHOMA DURING THE MID TO LATE MORNING HOURS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SUFFICIENT DAYTIME HEATING SOUTH OF THE FRONT THIS AFTERNOON WILL RESULT IN MODERATE INSTABILITY...HOWEVER THE LACK OF DEEP LAYER SHEAR WILL LIMIT ANY SEVERE WEATHER TO BRIEF PULSE EVENTS...MAINLY ACROSS WEST CENTRAL AND NORTHWEST ARKANSAS WHERE UPPER LEVEL FLOW WILL BE SLIGHTLY STRONGER. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING AS THE FRONT CONTINUES TO MOVE SOUTH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION INTO EARLY NEXT WEEK...PROVIDING AN EXTENDED PERIOD OF TRANQUIL WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 15, 11:05 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1105 AM CDT TUE MAY 15 2007
ARZ019-151645-
CRAWFORD AR-
1105 AM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD
AT 1105 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CHESTER TO 12 MILES SOUTHWEST OF MOUNTAINBURG...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...BIDVILLE...MOUNTAINBURG...CHESTER...LOCKE AND
MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3575 9426 3552 9438 3559 9408 3576 9391The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:05 AM CDT | Special Weather Statement | TSA | Crawford | 40 min |
| May 15, 11:34 AM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| May 15, 11:43 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| May 15, 2:14 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| May 15, 2:48 PM CDT | Special Weather Statement | TSA | Washington | 57 min |
| May 15, 2:59 PM CDT | Special Weather Statement | TSA | Franklin | 61 min |
| May 15, 3:15 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 34 min |
| May 15, 5:12 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.